Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 8, 2017Catoosa County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 8, 2017, 6:07 PM EDT for Catoosa County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 6:07 PM EDT (22:07 UTC)
Expired
Jul 8, 2017, 6:30 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Catoosa County, GA

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS82 KFFC 082207
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
607 PM EDT SAT JUL 8 2017
 
GAZ003-082230-
Catoosa GA-
607 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATOOSA COUNTY UNTIL 630
PM EDT...

At 607 PM EDT...a strong thunderstorm was over Indian Springs, or
over Ringgold...moving southeast at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent 
           cloud to ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Boynton and Indian Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8508 3492 8501 3491 8501 3491 8502
      3490 8502 3485 8514 3494 8521 3499 8509
TIME...MOT...LOC 2207Z 317DEG 7KT 3494 8515 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:29 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 8, 3:29 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
329 PM EDT Sat Jul 8 2017

.SHORT TERM /Tonight through Sunday Night/...
Current radar loop shows
showers and isolated Thunderstorms developing across the CWA this
afternoon. The main line of storms associated with the frontal
boundary is located NE to SW just north of the ATL area. For today
and Sunday afternoon the models are showing decent cape values in
the 2000 to 3000 J/kg with some shear noted as well. The better
instability moves south tomorrow along with the frontal boundary and
the associated storms. Expect some storms to become strong to severe
mainly north today and central Sun as the frontal boundary sinks
into south Ga through Monday. The main threats with any storms
through the short term will be gusty winds, frequent lightning,
small hail and heavy rain. Temperatures will remain near normal
through the period.

01

.LONG TERM /Monday through Saturday/...
No major changes to the extended forecast needed.

Old frontal boundary will continue across portions of central
Georgia through the early part of next week. Even though the
boundary should be very weak and a trough by this time, a
convergence zone will remain. In addition, a shear axis aloft will
remain situated just near the boundary.

The slightly drier airmass across northern GA, north of the
boundary, should begin to erode late Monday or early Tuesday.
Typical summertime high humidities and hot temperatures will be the
rule. Thunderstorms will have plenty of fuel to work with and are
expected each afternoon and evening through the week.

Heat Indices will begin to creep up near 100 degrees by the middle
to late part of next week. Values may approach Heat Advisory
criteria across the SE portion of the outlook area beginning
Thursday.

NListemaa

&&

.AVIATION...
18Z Update... Showers and isolated thunderstorms across the area
this afternoon. Will see SHRA/TSRA activity diminish by 02-04z with
clearing skies over night. Winds will remain out of the West to
Northwest at 10kt or less except will see some variable gusty winds
in and around any convective activity. Will also see VFR Ceilings
and VSBYS except some MVFR reading in and around TSRA activity.

//ATL Confidence...18Z Update...
Confidence Medium to High on all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  89 /  40  10  20  20
Atlanta         72  88  71  88 /  40  10  10  20
Blairsville     64  82  63  85 /  30  10   5  10
Cartersville    69  88  66  89 /  30   5   5  10
Columbus        74  90  73  90 /  40  40  30  50
Gainesville     70  87  69  88 /  30  10   5  10
Macon           73  91  72  89 /  40  40  40  40
Rome            69  88  66  90 /  30   5   5   5
Peachtree City  70  89  69  88 /  40  20  10  20
Vidalia         74  92  74  90 /  40  60  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, Jul 8, 2:51 PM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
251 PM EDT Sat Jul 8 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
251 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A weak frontal boundary will sag south across much of north and
central Georgia today. Afternoon and evening thunderstorms are
expected to develop along and south of this boundary. Strong
thunderstorms are likely, with a few becoming severe. The main
hazards will be damaging winds, large hail and frequent lightning.
Locally heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance of showers and thunderstorms each day, favoring
central Georgia Sunday and Monday, and most so during the afternoon
and evening hours. A few storms could be strong to severe with
gusty winds and frequent lightning the main hazards.
Hail and locally heavy rainfall will also be possible.

Heat Index values may approach 105 degrees in the southeast
portion of the outlook area during the middle to late part of next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Jul 8, 5:33 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 W BALL GROUND         34.34N  84.41W
07/08/2017                   CHEROKEE           GA   PUBLIC

            REPORT OF DIME SIZED HAIL AND MULTIPLE TREES DOWN 2
            MILES WEST OF BALL GROUND IN CHEROKEE CO

&&

EVENT NUMBER FFC1701068

THIEM
Special weather statement, Jul 8, 5:33 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT SAT JUL 8 2017

GAZ003-082200-
Catoosa GA-
533 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATOOSA COUNTY UNTIL 600
PM EDT...

At 533 PM EDT...a strong thunderstorm was over Graysville, or near
Ringgold...moving south at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Boynton, Indian Springs, Graysville, East
Ridge and Apison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8502 3493 8500 3491 8501 3491 8502
      3488 8520 3499 8521
TIME...MOT...LOC 2133Z 353DEG 9KT 3498 8513

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 8, 5:44 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT SAT JUL 8 2017

GAZ021-082215-
Cherokee GA-
544 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 615 PM
EDT...

At 544 PM EDT...a line of strong thunderstorms was along a line
extending from near Waleska to near Ball Ground...and moving
southeast at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Canton, Ball Ground, Waleska, Buffington, Free Home, Holbrook and
Lathemtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3429 8427 3424 8426 3421 8426 3421 8455
      3432 8459 3433 8434
TIME...MOT...LOC 2144Z 301DEG 16KT 3429 8452 3430 8433

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 8, 5:57 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT SAT JUL 8 2017

GAZ083-096-082230-
Bleckley GA-Twiggs GA-
557 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLECKLEY AND
SOUTHEASTERN TWIGGS COUNTIES UNTIL 630 PM EDT...

At 557 PM EDT...a strong thunderstorm was over Tarversville, or 10
miles north of Cochran...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Tarversville and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3248 8346 3256 8347 3262 8329 3248 8326
TIME...MOT...LOC 2157Z 253DEG 15KT 3253 8341

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 8, 5:59 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT SAT JUL 8 2017

GAZ097-109-111-082230-
Wheeler GA-Laurens GA-Dodge GA-
559 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 630 PM EDT...

At 558 PM EDT...a strong thunderstorm was centered 2 miles south of
Cedar Grove, or 4 miles west of Alamo...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Alamo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3213 8294 3214 8293 3215 8293 3214 8295
      3212 8295 3214 8298 3224 8294 3227 8275
      3212 8275 3212 8291
TIME...MOT...LOC 2158Z 264DEG 11KT 3220 8288

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 8, 6:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
607 PM EDT SAT JUL 8 2017

GAZ003-082230-
Catoosa GA-
607 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATOOSA COUNTY UNTIL 630
PM EDT...

At 607 PM EDT...a strong thunderstorm was over Indian Springs, or
over Ringgold...moving southeast at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Boynton and Indian Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8508 3492 8501 3491 8501 3491 8502
      3490 8502 3485 8514 3494 8521 3499 8509
TIME...MOT...LOC 2207Z 317DEG 7KT 3494 8515

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:09 PM EDTSpecial Weather StatementFFCDeKalb36 min
Jul 7, 8:21 PM EDTSpecial Weather StatementFFCJones24 min
Jul 7, 8:22 PM EDTSpecial Weather StatementFFCGwinnett23 min
Jul 7, 8:24 PM EDTSpecial Weather StatementFFCSumter36 min
Jul 7, 8:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Wilkinson24 min
Jul 7, 9:06 PM EDTSpecial Weather StatementFFCBarrow24 min
Jul 7, 9:07 PM EDTSpecial Weather StatementFFCWashington23 min
Jul 7, 9:34 PM EDTSpecial Weather StatementFFCGilmer26 min
Jul 8, 1:53 PM EDTSpecial Weather StatementFFCMurray37 min
Jul 8, 2:36 PM EDTSpecial Weather StatementFFCPickens24 min
Jul 8, 3:21 PM EDTSpecial Weather StatementFFCCarroll24 min
Jul 8, 3:22 PM EDTSpecial Weather StatementFFCSchley23 min
Jul 8, 3:47 PM EDTSpecial Weather StatementFFCSchley28 min
Jul 8, 4:25 PM EDTSpecial Weather StatementFFCMacon35 min
Jul 8, 4:32 PM EDTSpecial Weather StatementFFCMurray28 min
Jul 8, 4:57 PM EDTSpecial Weather StatementFFCPulaski33 min
Jul 8, 5:02 PM EDTSpecial Weather StatementFFCLamar, Monroe28 min
Jul 8, 5:05 PM EDTSpecial Weather StatementFFCMurray25 min
Jul 8, 5:09 PM EDTSpecial Weather StatementFFCCherokee36 min
Jul 8, 5:24 PM EDTSpecial Weather StatementFFCLaurens36 min
Jul 8, 5:30 PM EDTSpecial Weather StatementFFCDodge30 min
Jul 8, 5:33 PM EDTSpecial Weather StatementFFCCatoosa27 min
Jul 8, 5:44 PM EDTSpecial Weather StatementFFCCherokee31 min
Jul 8, 5:47 PM EDTSevere Thunderstorm WarningFFCLaurens28 min
Jul 8, 5:57 PM EDTSpecial Weather StatementFFCBleckley33 min
Jul 8, 5:59 PM EDTSpecial Weather StatementFFCWheeler31 min
Jul 8, 6:16 PM EDTSpecial Weather StatementFFCWheeler29 min
Jul 8, 6:26 PM EDTSpecial Weather StatementFFCCherokee34 min
Jul 8, 6:38 PM EDTSpecial Weather StatementFFCMontgomery37 min
Jul 8, 6:49 PM EDTSpecial Weather StatementFFCWashington26 min
Jul 8, 7:00 PM EDTSevere Thunderstorm WarningFFCWashington, Wilkinson34 min
Jul 8, 7:41 PM EDTSpecial Weather StatementFFCWashington64 min
Jul 8, 7:45 PM EDTSpecial Weather StatementFFCWalton30 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.